Missouri, 2004Damaging Wind in Missouri, May 25, 2004
May 25, 2004 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 25, 2:25 AM CST, 11 hours 20 minutes earlier.
Area forecast discussion, May 25, 2:25 AM CST, 11 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 AM CDT TUE MAY 25 2004
.DISCUSSION
STORMS FROM YESTERDAY AFTERNOON HAVE EVOLVED INTO A LINEAR MCS
STRETCHING ACROSS CENTRAL MISSOURI...JUST TO THE NORTH OF OUTFLOW
BOUNDARY EXTENDING ROUGHLY FROM STOCKTON TO BOLIVAR TO SALEM. STRONG
TO SEVERE STORMS DEVELOPING OVER SOUTHEAST AND SOUTH CENTRAL KANSAS
ARE TRACKING ACROSS A STATIONARY FRONT AND OUTFLOW
BOUNDARY...KEEPING PERSISTENT FETCH OF PRECIP OVER OUR NORTHERN
ZONES. GOING FLOOD WATCH OVER OUR NORTHERN COUNTIES HAS FLOOD
POTENTIAL FROM TRAINING ECHOES HANDLED WELL. STRONG CAPPING
INVERSION WAS SEEN ON THE 00Z SOUNDING WITH OBVIOUS WEAKENING TO THE
NORTH. CAPES OVER 1000 J/KG ARE PROVIDING ENOUGH INSTABILITY FOR THE
STORMS TO PRODUCE SMALL HAIL AND GUSTY OUTFLOW WINDS.
SHORT TERM (TODAY THROUGH WEDNESDAY)...
HAVE SOME CONCERNS ABOUT SEVERE AND HEAVY RAIN THREAT THIS AFTERNOON
AND WEDNESDAY. OUTFLOW BOUNDARY OVER THE REGION AND STATIONARY FRONT
JUST TO THE NORTH OF OUR FORECAST AREA WILL CONTINUE TO FOCUS
CONVECTION OVER THE REGION. TODAY...AREA SOUTH OF THE BOUNDARY
SHOULD DESTABILIZE WELL WITH LESS CLOUD COVER. ANOTHER DISTURBANCE
MOVING OUT OF WESTERN NEW MEXICO SHOULD HELP WEAKEN THE CAP ENOUGH
TO GET STORMS GOING OVER JUST ABOUT ALL OF THE FORECAST AREA. WILL
HAVE A SIMILAR SET UP TOMORROW WITH STALLED FRONT AND POSSIBLY
ADDITIONAL OUTFLOW BOUNDARIES OVER THE REGION. WILL EXTEND FLOOD
WATCH INTO WEDNESDAY FOR NORTHERN HALF OF FORECAST AREA. WILL NEED
TO MONITOR TRENDS FOR POSSIBLE SOUTHWARD EXTENSION IN LATER
PERIODS.
WENT AHEAD AND INCREASED TEMPERATURES A FEW DEGREES TODAY WITH WARM
START AND INCREASED INSOLATION. OTHERWISE TEMPERATURES ARE IN GOOD
SHAPE.
LONG TERM (THURSDAY - SUNDAY)...
ZONAL FLOW CONTINUES WITH SEVERAL SHORT WAVES EJECTING FROM UPPER
TROUGH OVER THE WESTERN U.S...AT LEAST THROUGH FRIDAY...BEFORE MAIN
TROUGH AXIS MOVES INTO THE CENTRAL U.S. GOING FORECAST HAS STORM
CHANCES GOING THROUGH THE WEEK WHICH STILL LOOKS GOOD.
TEMPERATURES WILL REMAIN NEAR TO ABOVE NORMAL WITH AFTERNOON HIGHS
IN THE MID AND UPPER 80S...AND OVERNIGHT LOWS IN THE 60S AND LOW
70S. EXPECT TO SEE SOME SLIGHT COOLDOWN ON MONDAY
&&
.AVIATION...
CARRIED SOME TEMPO WIND FLUCTUATIONS AND PRECIP IN THE TAFS THROUGH
EARLY MORNING WITH BOUNDARY HANGING AROUND BEFORE A TEMPORARY BREAK
IN PRECIP BEFORE REDEVELOPMENT IN THE AFTERNOON. WILL CARRY LOWER
CEILINGS IN TWEB ROUTE AROUND STL.
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON NORTH OF A LINE FROM
NEVADA TO SALEM.
KS...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR BOURBON COUNTY.
TERRY
Hazardous weather outlook, May 25, 11:58 AM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 PM CDT TUE MAY 25 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
1258 PM CDT TUE MAY 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS CONTAINING HEAVY RAIN...CLOUD TO GROUND
LIGHTNING...AND HAIL UP TO THE SIZE OF NICKELS. SOME STORMS MAY
BE CAPABLE OF PRODUCING FLASH FLOODING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF EXTREME SOUTHEAST KANSAS
AND THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT.
DISCUSSION:
A COLD FRONT WILL REMAIN STALLED OUT ALONG THE INTERSTATE 44
CORRIDOR THROUGH TONIGHT. THE ATMOSPHERE ALONG THIS FEATURE
IS MARGINALLY UNSTABLE AND NEARLY SATURATED WITH MOISTURE. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT THIS
AFTERNOON AND TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING HAIL UP TO THE SIZE OF NICKELS. DUE TO MOIST SOILS AND
THE STATIONARY NATURE OF THE COLD FRONT...TRAINING THUNDERSTORMS MAY
CAUSE FLOODING TO OCCUR.
A FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTH OF A LINE
FROM NEVADA TO SALEM MISSOURI.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AN ACTIVE PATTERN WILL CONTINUE OVER THE NEXT SEVERAL DAYS AS A
STATIONARY FRONT REMAINS EXTENDED ACROSS SOUTHERN MISSOURI. SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE EVERY DAY INTO THE WEEKEND.
MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH HAIL UP TO THE
SIZE OF NICKELS WITH FLASH FLOODING BEING THE PRIMARY HAZARD WITH
THIS ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
CRAMER
In the hours before
Local storm report, May 25, 11:15 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1206 PM HAIL 3 W WARSAW 38.25N 93.43W
05/25/2004 0.75 INCH BENTON MO LAW ENFORCEMENT
ALLocal storm report, May 25, 11:32 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1232 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1229 PM HAIL EDMONSON 38.32N 93.22W
05/25/2004 0.75 INCH BENTON MO PUBLIC
ALLocal storm report, May 25, 11:39 AM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 1 E WARSAW 38.25N 93.36W
05/25/2004 1.00 INCH BENTON MO BROADCAST MEDIA
ALThunderstorm Wind, Pulaski
- When
- May 25, 1:45 PM CST
- Where
- Pulaski County, Richland
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.850, -92.417
Severe downburst winds caused significant damage to homes and vehicles within the community of Richland. Numerous trees were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Pennsylvania, May 25, 2004$3.5 million · F2 · 1 event
- Damaging Wind in West Virginia, May 25, 20041 death · $15,000 · 52 kt wind · 1 event
- Tornadoes and Hail in Maryland, May 25, 2004$1.5 million · F1 · 19 events
- Hail and Damaging Winds in Missouri, May 25, 2004$1.2 million · 1.75 in hail · 20 events
- Flash Flooding and Flooding in Indiana, May 25 to 26, 2004$1.1 million · 5 events
- Flash Flood in Virginia, May 25, 2004$500,000 · 1 event
- Flood in Wisconsin, May 25 to 31, 2004$500,000 · 1 event
- Hail and Damaging Wind in Missouri, May 25, 2004$350,000 · 55 kt wind · 4 events
- Tornadoes and Flash Flood in Texas, May 25, 2004$135,000 · F0 · 9 events
- Tornado and Hail in Virginia, May 25, 2004$134,000 · F0 · 9 events
- Damaging Winds in Indiana, May 25, 2004$153,000 · 96 kt wind · 3 events
- Hail in Missouri, May 25, 2004$150,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398145.